Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 21, 2006, 2:27 AM PDT. It took effect at Aug 21, 2006, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 2:27 AM PDT (09:27 UTC)
- In effect from
- Aug 21, 2006, 11:00 AM PDT
- Expired
- Aug 21, 2006, 9:07 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 20, 1:30 PM PDT, 12 hours 57 minutes earlier.
Area forecast discussion, Aug 20, 1:30 PM PDT, 12 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT SUN AUG 20 2006 .SYNOPSIS...DRY CONDITIONS ASSOCIATED WITH HIGH PRESSURE WILL PERSIST OVER NORTHERN AND CENTRAL NEVADA THROUGH NEXT WEEK. A FEW DRY THUNDERSTORMS WILL DEVELOP EACH AFTERNOON OVER EASTERN NEVADA THROUGH MONDAY. && .SHORT TERM...WILL CONTINUE RED WARNING FOR ZONES 452...454 AND 455 THROUGH EXPIRATION TIME OF 9PM THIS EVENING WITH DRY THUNDERSTORMS EXPECTED. AS TROF PUSHES ACROSS NORTHERN CA...WINDS INCREASE IN THE AFTERNOON OVER CWA...ESPECIALLY SOUTHERN ZONES. THEREFORE WILL KEEP FIRE WEATHER WATCH OUT FOR FWX ZONE 457 ON MONDAY FOR WINDS AND LOW RHS. DRY THUNDERSTORMS EXPECTED TO DEVELOP AGAIN IN NORTHEASTERN ELKO COUNTY MONDAY WHERE LIS NEAR ZERO...BUT TSTMS NOT WIDESPREAD AS H7 CONVERGENCE JUST NORTH OF ID-NV BORDER. REST CWA BREEZY AND DRY UNDER A STABLE AIRMASS MONDAY AND TUESDAY. HARMER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY...LITTLE WIDESPREAD RELIEF IN SIGHT WITH THE RECENT LACK OF RAINFALL THROUGH THIS WEEK...ALL MODELS IN BASIC AGREEMENT KEEPING WEAK U/L TROUGH OFF THE COAST OF CALIF...WHICH MEANS MORE DRY WRLY TO SWRLY FLOW FOR MOST OF THE AREA. ZONAL FLOW EXPECT FOR THE MIDDLE PORTION OF THE WEAK AS WEAK U/L DISTURBANCE...ASSOCIATED WITH NEARLY STATIONARY ERN PAC TROUGH...PUSHES INTO THE NW U.S. AND WEAKENS. GFS SHOWS U/L RIDGE AXIS BEGINNING TO PUSH NORTH INTO SRN AND CNTRL NV BY LATE WEDNESDAY AND THURSDAY...WHICH RESULTS IN BACKING MIDLEVEL WINDS OUT OF THE SOUTH AND ALLOWING LIMITED MONSOON MOISTURE TO DRIFT NORTHWARD. WITH WEAK SEMIPERMANENT TROUGH OFF THE WEST COAST...ENOUGH DRY AIR WILL BE IN PLACE OVER THE REGION FOR LIMITED TSTORM ACTIVITY...MAINLY CONFINED OVER THE CNTRL MOUNTAINS THROUGH THIS WEEK. ECMWF AND UKMET SHOW PAC TROUGH EVENTUALLY MOVING INLAND BY FRIDAY WITH A RISK OF TSTORMS IN ERN NV. EITHER WAY...WILL BE MOSTLY DRY THROUGH THE WEEK ACROSS MOST ZONES WITH ISOLD DRY TSTORMS POSSIBLE OVER ERN ZONES...MAINLY EAST CNTRL ALONG AND SOUTH OF THE U.S. HIGHWAY 50 CORRIDOR IN THE MOUNTAINS. ECWMF AND UKMET SOLUTION HINTS TOWARDS SLIGHTLY LOWER TEMPS WITH POSITION OF TROUGH OVER CNTRL CALIF AND WRN NV. PREFER A BLEND OF THE ECWMF AND GFS...LOWERED TEMPS A FEW DEGS BUT BASICALLY KEPT THEM NEAR NORMAL. KEPT POPS FROM PREV. SHIFT. GFS HINTING TO THE POSSIBILITY OF SOME RELIEF BY NEXT WEEKEND... SHOWING DEEP SUBTROPICAL MOISTURE...POSSIBLY FROM A WEAKENING TROPICAL CYCLONE...PUSHING ACROSS THE SW FROM THE CNTL PAC AS NEGATIVELY TILTED U/L TROUGH DIGS FAR SE AND POSITIONS ITSELF JUST OFF THE CALIF COASTLINE BY SATURDAY NIGHT. GFS SHOWING 60 KT JET OVERHEAD WITH PW/S INCREASING TO OVER 1 INCH ACROSS SRN/CNTRL NV BY LATE SUNDAY. 12Z ECWMF NOW SHOWING A SIMILAR SOLUTION TO THE GFS... COMPARED TO A TOTALLY DIFFERENT 00Z SOLUTION LAST NIGHT. KEPT MINIMAL POPS FOR NOW...WILL WAIT UNTIL A FEW MORE MODEL RUNS BEFORE CHANGING EXTENDED FORECAST. PLUS...MODELS TYPICALLY HAVE DIFFICULTY WITH TROPICAL CYCLONES AND ASSOCIATED MOISTURE ADVECTION 5 TO 7 DAYS OUT. TRUDEL && .AVIATION...VFR CONDITIONS EXPECTED. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR FWZ452-455-457 THROUGH 9PM PDT THIS EVENING. FIRE WEATHER WATCH FWZ457 MONDAY.
Hazardous weather outlook, Aug 20, 5:03 AM PDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 503 AM PDT SUN AUG 20 2006 NVZ031>037-210400- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 503 AM PDT SUN AUG 20 2006 .DAY ONE...TODAY AND TONIGHT. MINOR AMPLIFICATION OF A HIGH PRESSURE RIDGE CENTERED NEAR THE 4-CORNERS REGION OF THE COUNTRY WILL ALLOW LIMITED MOISTURE TO FLOW INTO THE GREAT BASIN REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON AND LAST THROUGH MID-EVENING. THUNDERSTORMS THAT DEVELOP WILL CONTAIN LITTLE OR NO RAINFALL AND MAY PRODUCE OUTFLOW WIND GUSTS TO 45 MPH. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 452...454 AND 455. PLEASE REFER TO PRODUCT RNORFWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-210400- NORTHERN NYE COUNTY- 503 AM PDT SUN AUG 20 2006 .DAY ONE...TODAY AND TONIGHT. MINOR AMPLIFICATION OF A HIGH PRESSURE RIDGE CENTERED NEAR THE 4-CORNERS REGION OF THE COUNTRY WILL ALLOW LIMITED MOISTURE TO FLOW INTO THE GREAT BASIN REGION TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN NYE COUNTY WITH THE POSSIBILITY OF SCATTERED THUNDERSTORMS DEVELOPING NEAR HIGHWAY 50 IN THE FAR NORTHERN PORTION OF FIRE WEATHER ZONE 457. THUNDERSTORMS THAT DEVELOP WILL CONTAIN LITTLE OR NO RAINFALL AND MAY PRODUCE OUTFLOW WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE WILL BEGIN TO SHIFT EAST ON MONDAY IN ADVANCE OF A WEAK UPPER LEVEL LOW PRESSURE SYSTEM. AS THIS SYSTEM APPROACHES... WINDS WILL INCREASE OVER PORTIONS OF CENTRAL NEVADA. BREEZY CONDITIONS ARE POSSIBLE BY MONDAY AFTERNOON IN FIRE WEATHER ZONE 457 AND WIND GUSTS ARE EXPECTED TO EXCEED 30 MPH. THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL POSE A CONCERN FOR FIRE WEATHER INTERESTS. PLEASE REFER TO PRODUCT RNORFWLKN FOR FURTHER DETAILS. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:27 AM PDT | Fire Weather Watch | LKN | 25 hr |
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.